Amitriptyline(ELAVIL)&Clonazepam- anyone use them??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2008
Total Posts : 8
   Posted 12/2/2008 3:58 PM (GMT -6)   
 TODAY, my GP has just put me on this MED after trying PAXIL/CELEXA/EFFEXOR previously. All 3 gave me some side effects that left me with Brain Shocks while sleeping. They were no fun!!This is my 5th month trying to get some relief
and I hope this oneworks for my DEPRESSION.My aches and pains/sensativity to noise & touch are getting worse and I need relief
He said this is an older Med..known also  as ELAVIL. He said I must be sensative to the other three
and is starting me at 10MG for a week. I have to call him next week & let him know how I feel & then
he can raise the dose if I am coping with it.I also was given CLONAZEPAM-.50MG-1X-a day for anxiety.
Just wanted to find out if anyone has used these MEDS??

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 12/2/2008 4:41 PM (GMT -6)   


Hey there I used Elavil and Nortriptyline. They are both  a tricyclic antidepressant and are used to treat symptoms of depression. I was on Nortriptyline for years. It worked great until it pooped out.......probably 20 years. They work different then the SSRIs/SSNIs.  I had no problems with the meds.  Elavil caused a little tachycardia so that is why we changed t Nortriptylline.

Klonopin, I only took for a couple of times for sever Panic attacks.

Be you own best advocate and ask your pysician about side effect going onto the med and also wean off.

Take care



Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~* *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Member

Date Joined Mar 2008
Total Posts : 1
   Posted 12/2/2008 4:46 PM (GMT -6)   
I have taken effexor 112.5, desipramine 40mg (older trycilic), and clonazepam .5 daily for two years with no severe side effects or problems. I took them all together in the morning with strong dose of Vitamin B also. I understand that desipramine can make a person very tired, and most people take it at night, but I nevery had that problem.

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40405
   Posted 12/2/2008 7:21 PM (GMT -6)   
Hi Curler,

Welcome to the HealingWell depression forum. We have an introductory thread that I will bump up so that you can let people know about yourself if you would like to. You don't have to but feel free if you want.

I am glad that your medications are working well for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 6:02 AM (GMT -6)
There are a total of 2,712,745 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153711 registered members. Please welcome our newest member, yellomello.
253 Guest(s), 4 Registered Member(s) are currently online.  Details
grdner, Easy Ace, holo100, PA_grandma

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer